New York, 2011Damaging Winds in New York, May 26, 2011
May 26, 2011 · NWS OKX · 4 events in 1 county or zone
As a cold front moved southeast into a warm humid and unstable air mass, a line of severe thunderstorms developed and moved southeast across Orange County, New York. This line produced high winds that downed several trees, especially across western Orange County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a cold front moved southeast into a warm humid and unstable air mass, a line of severe thunderstorms developed and moved southeast across Orange County, New York. This line produced high winds that downed several trees, especially across western Orange County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at May 26, 9:02 PM EST, 3 minutes earlier.
Area forecast discussion, May 26, 9:02 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1002 PM EDT THU MAY 26 2011
.SYNOPSIS...
THE LOCAL AREA WILL BE BETWEEN A LARGE HIGH PRESSURE SYSTEM
COVERING THE WESTERN ATLANTIC OCEAN AND A NEARLY STATIONARY FRONT
EXTENDING NORTHEAST ACROSS THE APPALACHIAN MOUNTAINS THROUGH
MONDAY. THIS FRONT IS FORECAST TO MOVE EAST ACROSS THE REGION
MONDAY NIGHT FOLLOWED BY HIGH PRESSURE ACROSS THE SOUTHEAST U.S.
THROUGH WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
RAMPED UP POPS TO LIKELY THIS EVENING OVER NORTHERN ORANGE COUNTY
WITH CHANCE POPS NOW EXTENDING TO THE NYC METRO AREA PER RADAR
TRENDS. AREA OF STRONG TO SEVERE THUNDERSTORMS OVER NORTHEASTERN
PA AND NORTHWEST NJ WILL MOVE NORTHEAST INTO SUBURBAN NJ AND THE
SOUTHERN HUDSON VALLEY OVER THE NEXT COUPLE OF HOURS. OUTFLOW FROM
THIS MAIN AREA OF CONVECTION MAY FIRE UP ADDITIONAL ACTIVITY AHEAD
AND SOUTH OF THE MAIN LINE. CONVECTION SHOULD BEGIN TO WEAKEN AS
IT PROGRESSES EASTWARD AWAY FROM THE BEST INSTABILITY AND FORCING.
OTHERWISE...AREAS OF FOG THIS EVENING OVER EASTERN AND COASTAL
AREAS WILL LIKELY EXPAND INLAND LATER TONIGHT AS THE ATMOSPHERE
BECOMES INCREASING MOIST.
A DENSE FOG ADVISORY HAS BEEN ISSUED FOR EASTERN SUFFOLK COUNTY NY
AND SOUTHEAST COASTAL CT UNTIL 2 AM EDT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FORECAST MODELS SHOW THE UPPER LOW OVER THE LOWER MIDWEST GRADUALLY
WEAKENING AS IT SPINS AND LIFTS TO AN OPEN WAVE THROUGH FRIDAY NIGHT.
THE BEST DYNAMICS WILL REMAIN WEST OF THE LOCAL AREA WITH THE HIGHEST
PROBABILITY OF SCT SHOWERS AND TSTMS OCCURRING WEST AND NORTH OF NYC
FRIDAY AFTERNOON UNTIL MIDNIGHT. ISOLATED SEVERE TSTMS ARE POSSIBLE
IN THIS AREA WITH THE GREATEST THREAT OF DAMAGING WINDS AND HAIL.
OTHERWISE...TEMPERATURES ARE FORECAST TO RISE INTO THE UPPER 80S
OVER...WEST AND NORTH OF NYC...WHERE HEAT INDICES WILL REACH
AROUND 90 DEGREES.
CONDITIONS WILL BE FAVORABLE FOR THE REDEVELOPMENT OF STRATUS CLOUDS
AND AREAS OF FOG WHICH MAY BECOME LOCALLY DENSE AGAIN AFTER MIDNIGHT
FRIDAY.
IN ADDITION...THERE IS A MODERATE RISK FOR RIP CURRENT DEVELOPMENT
FRIDAY AND FRIDAY EVENING.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
FRONTAL BOUNDARY TO THE NORTH AND WEST OF THE REGION REMAINS NEARLY
STATIONARY ON SATURDAY AND WEAKENS ON SUNDAY AS HIGH PRESSURE BUILDS
IN FROM THE EAST SUNDAY AND MONDAY. WITH A SOUTHERLY
FLOW...ANTICIPATING LOW STRATUS AND POTENTIALLY SOME FOG BOTH
SATURDAY AND SUNDAY MORNINGS OVER EASTERN SECTIONS BEFORE BURNING
OFF BY MIDDAY. BOTH DAYS OF THE WEEKEND ARE FORECAST TO HAVE ROUGHLY
1000 J/KG OF SBCAPE AWAY FROM THE COAST. BEST TRIGGER WOULD APPEAR
TO BE THE STATIONARY FRONT OFF TO THE NORTH AND WEST. THEREFORE HAVE
SLIGHT CHANCE TO CHANCE POPS FOR THE WESTERNMOST ZONES...WITH
SOMEWHAT LOWER POPS ON SUNDAY VS. SATURDAY. MUCH OF THE AREA SHOULD
BE DRY HOWEVER.
FOR MONDAY AND TUESDAY...GENERALLY RIDGING AT THE SURFACE AND ALOFT.
THIS SHOULD HELP KEEP US DRY BOTH DAYS IN SPITE OF HIGH SBCAPES. NOT
MUCH OF ANY TRIGGER AVAILABLE FOR CONVECTION OUTSIDE OF THERMAL
TROUGHS INLAND AND SEA BREEZE FRONTS...BUT CONFIDENCE IS NOT HIGH
ENOUGH TO PLACE IN EVEN SLIGHT CHC POPS THIS FAR OUT.
A COLD FRONT IS PROGGED TO PASS THROUGH SOMETIME DURING THE
WEDNESDAY TO WEDNESDAY EVENING TIME FRAME. TIMING IS UNCERTAIN...BUT
WITH POTENTIALLY 1500 J/KG OF SBCAPE...THERE'S CERTAINLY A CHANCE OF
THUNDERSTORMS WITH A PRE-FRONTAL TROUGH AND THE COLD FRONT ITSELF.
DRY WEATHER THEN EXPECTED ON THURSDAY WITH HIGH PRESSURE BUILDING IN
FROM THE NORTH.
AS FOR TEMPERATURES...850MB TEMPERATURES ON SATURDAY ARE FORECAST TO
BE LOWER THAN THOSE ON FRIDAY...SO EXPECTING AN OVERALL COOLER
DAY...BUT HIGHS STILL REACHING THE 80S ACROSS SECTIONS NOT
INFLUENCED BY SEA BREEZES UNTIL MID-AFTERNOON. ON SUNDAY...SIMILAR
CLOUD COVER EXPECTED WITH A SIMILAR WIND FLOW...BUT FORECAST IS FOR
SLIGHTLY COOLER TEMPERATURES ALOFT...SO HIGHS ON SUNDAY EXPECTED TO
BE AROUND OR SLIGHTLY BELOW THOSE OF SATURDAY. 850MB TEMPERATURES
ARE THEN FORECAST TO RISE TO AROUND 18C MONDAY AND POSSIBLY ON
TUESDAY AS WELL. INLAND SPOTS CAN TOP THE 90 DEGREE MARK. COOLER ON
WEDNESDAY WITH COLD FRONT MOVING THROUGH...THEN A RETURN TO CLOSER
TO NORMAL TEMPS ON THURSDAY BEHIND THE FRONT.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
A COLD FRONT ACROSS THE OH VALLEY WILL STALL OVER UPSTATE NY AND
CNTRL PA FRI.
MOIST ONSHORE FLOW CONTINUES TO KEEP IFR OR LOWER STRATUS ACROSS
EASTERN TERMINALS. STRATUS/FOG HAS PUSHED EAST OF NYC
TERMINALS...AND QUESTION IS WHETHER IT REDEVELOPS. THERE IS
POTENTIAL FOR IFR STRATUS TO RE-DEVELOP ACROSS KJFK/KLGA LATE THIS
EVENING WITH ONSHORE FLOW...BUT THEN ERODE LATER TONIGHT AS SW FLOW
PICKS UP ALOFT. TO THE N&W OF NYC TERMINALS SHOULD BE LOOKING
MORE AT MVFR/IFR FOG. PATTERN AND CURRENT CONDITIONS SUGGEST
WIDESPREAD IFR STRATUS TO MAINTAIN ITSELF ACROSS EASTERN TERMINALS
THROUGH 06Z...THEN AS WSW WINDS PICK UP JUST ABOVE THE SURFACE
THIS MAY HELP PUSH THIS GRADUALLY EAST.
OTHER ISSUE IS SQUALL LINE OVER EASTERN PA THAT IS EXPECTED TO
GRADUALLY SLIDE EAST THIS EVENING. WITH STRENGTHENING LLJ AND HIGH
INSTABILITY SOURCE...BELIEVE THIS LINE COULD MAINTAIN ITSELF INTO
KSWF BETWEEN 02Z AND 03Z...BEFORE WEAKENING AS IT ENCOUNTERS MORE
STABLE MARITIME AIRMASS TOWARDS THE NYC/NJ METRO. STRONG WINDS
WOULD BE THE MAIN THREAT.
WARM FRONT EXPECTED TO WASH OUT ON FRIDAY...WITH GRADUALLY
IMPROVING CIGS/VSBY DURING THE MORNING HOURS. STATUS/FOG MAY
LINGER UNTIL AROUND MIDDAY AT KGON. OTHERWISE...5-6SM IN HZ
POSSIBLE DURING THE AFTERNOON. POTENTIAL FOR TSTM ACTIVITY ONCE
AGAIN LATE INT EH DAY AROUND KSWF. GUSTY SW FLOW ACROSS INTERIOR
TERMINALS...SOUTHERLY ALONG COASTAL TERMINALS FRI AFTERNOON.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: HZ ALOFT WILL LIMIT SLANTWISE VSBY THIS
EVENING...THEN AMENDMENTS POSSIBLE FOR FOG DEVELOPMENT TONIGHT.
WINDS MAY BE FARTHER RIGHT THAN FORECAST FOR FRIDAY AFTERNOON.
KJFK FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR RE- DEVELOPMENT OF
STRATUS/FOG TONIGHT.
KLGA FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR RE- DEVELOPMENT OF
STRATUS/FOG TONIGHT.
KTEB FCSTER COMMENTS: AMENDMENTS POSSIBLE FOR FOG DEVELOPMENT LATE
TONIGHT. AMENDMENTS POSSIBLE FOR RE- DEVELOPMENT OF
STRATUS/FOG TONIGHT.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY FOR STRATUS/FOG TONIGHT.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY FOR CIGS/VSBY OVERNIGHT AND
IMPROVEMENT FRIDAY MORNING.
OUTLOOK FOR 00Z SATURDAY THROUGH TUESDAY...
FRI NIGHT...TSTMS POSSIBLE LATE DAY INVOF KSWF. AREAS OF IFR
CIGS/VSBY AT NIGHT.
SAT- SUN...MVFR OR LOWER CIGS/VSBY POSSIBLE LATE AT NIGHT AND IN
THE MRNG. TSTMS POSSIBLE IN THE AFTERNOON NORTH AND WEST OF NYC.
MON...MRNG MVFR OR LOWER POSSIBLE. COLD FRONT IN THE AFTN OR
OVERNIGHT WITH TSTMS POSSIBLE.
TUE...FRONT STALLS OVER THE REGION WITH MVFR OR LOWER
POSSIBLE...ESPECIALLY IN THE MRNG.
&&
.MARINE...
A DENSE FOG ADVISORY HAS BEEN ISSUED FOR EASTERN LONG ISLAND
SOUND...THE EASTERN BAYS...AND EASTERN ATLANTIC WATERS UNTIL 2 AM
EDT.
AREASOF FOG CURRENTLY OVER THE EASTERN WATERS WILL LIKELY EXPAND
AFTER SUNSET WITH VISIBILITIES TO 1 NM OR LESS TONIGHT THROUGH
FRIDAY MORNING AND AGAIN ON FRIDAY NIGHT INTO SATURDAY MORNING.
OTHERWISE...A SOUTH PRESSURE GRADIENT WILL PERSIST WITH SOUTH WINDS
AROUND 15 KT THROUGH EARLY TONIGHT. CONDITIONS BECOME MORE FAVORABLE
FOR STRONGER S WINDS APPROACHING 20 KT MAINLY BETWEEN SANDY HOOK
AND FIRE ISLAND INLET...CALLED THE AMBROSE JET ON FRIDAY AFTERNOON
AND EVENING.
SEAS WILL GRADUALLY BUILD TO AROUND 5 FT BY SUNSET FRIDAY.
STAY TUNED TO A POTENTIAL SMALL CRAFT ADVISORY FOR WINDS AND/OR
SEAS BY LATE FRIDAY OR FRIDAY NIGHT...WHICH MIGHT BE NEEDED
THROUGH THIS WEEKEND. SEAS WILL RANGE FROM 4 TO POSSIBLY FT. WINDS
ARE FORECAST TO REMAIN BELOW 25 KT.
&&
.HYDROLOGY...
A FEW TSTMS WELL NORTH AND WEST OF NYC COULD DROP BRIEF HEAVY RAIN THROUGH
THIS EVENING AND AGAIN FRIDAY AFTERNOON THROUGH EARLY FRIDAY NIGHT.
OTHERWISE...NO SIGNIFICANT WIDESPREAD RAINFALL IS FORECAST.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...DENSE FOG ADVISORY UNTIL 2 AM EDT FRIDAY FOR CTZ011-012.
NY...DENSE FOG ADVISORY UNTIL 2 AM EDT FRIDAY FOR NYZ079-081.
NJ...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 2 AM EDT FRIDAY FOR ANZ330-340-345-
350.
&&
SYNOPSIS...GC
NEAR TERM...MAS
SHORT TERM...GC
LONG TERM...JC
AVIATION...NV
MARINE...GC/JC
HYDROLOGY...GC/JCHazardous weather outlook, May 26, 8:18 PM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
918 PM EDT THU MAY 26 2011
NYZ075-080-178-179-280130-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
918 PM EDT THU MAY 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A MODERATE RISK FOR RIP CURRENT DEVELOPMENT ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005>010-NJZ002-004-006-103>108-NYZ067>074-078-176-177-280130-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
918 PM EDT THU MAY 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ335-338-353-355-280130-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
918 PM EDT THU MAY 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-340-345-350-280130-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
918 PM EDT THU MAY 26 2011
...DENSE FOG ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE FOG ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ011-012-NYZ079-280130-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
918 PM EDT THU MAY 26 2011
...DENSE FOG ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE FOG ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NYZ081-280130-
SOUTHEASTERN SUFFOLK-
918 PM EDT THU MAY 26 2011
...DENSE FOG ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
DENSE FOG ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A MODERATE RISK FOR RIP CURRENT DEVELOPMENT ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, May 26, 8:25 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
925 PM EDT THU MAY 26 2011
NJZ002-105-107-NYZ067-270230-
ORANGE-WESTERN ESSEX-WESTERN PASSAIC-WESTERN UNION-
925 PM EDT THU MAY 26 2011
...STRONG THUNDERSTORMS WILL IMPACT PASSAIC...WESTERN ESSEX...WESTERN
ORANGE AND WESTERN UNION COUNTIES...
AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 43 MILES WEST OF
HAZEL TO 29 MILES SOUTHWEST OF BEATTYESTOWN...MOVING EAST AT 50 MPH.
SMALL HAIL...AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS. IN ADDITION...BRIEF VERY HEAVY RAIN...WITH RAINFALL RATES OF
UP TO ONE INCHES AN HOUR...IS OCCURRING WITH THESE STORMS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7474 4151 7448 4153 7446 4064 7430
4059 7432 4058 7440 4058 7446 4065 7441
4064 7445 4067 7446 4074 7438 4085 7433
4100 7436 4101 7443 4104 7444 4102 7449
4108 7451 4120 7440 4135 7471 4143 7476
NVThunderstorm Wind, Orange
- When
- May 26, 9:05 PM EST
- Where
- Orange County, Port Jervis
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.370, -74.700
Port Jervis police reported multiple trees down across the city of Port Jervis.
Thunderstorm Wind, Orange
- When
- May 26, 9:18 PM EST
- Where
- Orange County, Warwick
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.250, -74.370
A peak wind gust to 63 mph was measured by a trained spotter's weather station.
Thunderstorm Wind, Orange
- When
- May 26, 9:25 PM EST
- Where
- Orange County, 1 mi W of Prospect Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 41.450, -74.669
Law enforcement reported several trees down in the town of Deerpark.
Thunderstorm Wind, Orange
- When
- May 26, 9:30 PM EST
- Where
- Orange County, Goshen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.400, -74.330
A peak wind gust to 60 mph was estimated by a trained spotter in Goshen.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, May 26 to 27, 20113 deaths · $4.8 million · 4.25 in hail · 68 events
- Tornado and Hail in Louisiana, May 26, 20114 injured · $405,000 · EF3 · 11 events
- Tornadoes and Flash Flood in Pennsylvania, May 26, 201110 injured · $644,000 · EF1 · 72 events
- Flash Flooding and Flood in Vermont, May 26 to 27, 2011$11 million · 2.5 in hail · 83 events
- Tornado and Hail in Pennsylvania, May 26, 2011$395,000 · EF1 · 9 events
- Flash Flooding and Flood in New Hampshire, May 26 to 27, 2011$1.1 million · 8 events
- Tornado and Hail in Pennsylvania, May 26, 2011$103,000 · EF1 · 24 events
- Flash Flood and Hail in Virginia, May 26, 2011$195,000 · 1.75 in hail · 34 events
- Tornado and Damaging Winds in Tennessee, May 26, 2011$243,000 · EF0 · 14 events
- Flood in Washington, May 26 to 31, 2011$300,000 · 1 event
- Hail and Damaging Winds in Maryland, May 26, 2011$36,000 · 2.75 in hail · 38 events
- Damaging Winds in Pennsylvania, May 26, 2011$55,000 · 50 kt wind · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317412, 317413, 317416, 317415.